I was using a steroid cream called Topicort for my eczema. Now my skin is light in those spots (hypopigmentation). What can I do to reverse the spots. Also, if I stop using the cream will the pigment come back to my skin.
Excessive use of steroid cream/ointments is associated with hypopigmentation.
Inappropriate or overuse of topical corticosteroids can lead to obvious visible changes. The most common side effects of topical corticosteroid overuse include thinning of the skin, permanent stretch marks in body fold sites such as the arm pits and behind the knees, swelling of tiny blood vessels beneath the skin surface especially on the face, hypopigmentation and slowed wound healing.
You will have to stop using the drug and wait and watch . In most cases once the drug has been stopped the skin usually regains the pigment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.